Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 8, NWS Wakefield, VA

September 8, 20118 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Sep 8, 2011, 7:54 PM EDT for 8 counties in Virginia. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2011, 7:54 PM EDT (23:54 UTC)
Expired
Sep 8, 2011, 10:45 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Caroline County, VA, Chesterfield County, VA, City of Richmond, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, Louisa County, VA, Powhatan County, VA

The radar

The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 8:00 PM EDTFLASH FLOODSparta, VAFLASH FLOODING CLOSED NUMEROUS ROADS ACROSS THE EASTERN PORTIONS OF CAROLINE COUNTY.
Sep 8, 8:45 PM EDTFLASH FLOODMidlothian, VAFLOODING ON SPRING RUN ROAD
Sep 8, 9:00 PM EDTFLASH FLOOD5 W Ashland, VANUMEROUS ROADS CLOSED WESTREN PORTIONS OF HANOVER COUNTY. MOST SIGNIFICANT CLOSURE WAS RT. 54 AT THE SOUTH ANNA RIVER.
Sep 8, 9:14 PM EDTFLASH FLOODGilman, VAMANY ROADS CLOSED IN WESTERN HANOVER.
Sep 8, 9:30 PM EDTFLASH FLOODLadysmith, VANUMEROUS COUNTY ROADS CLOSED BY HEAVY RAINFALL AND RUNOFF ACROSS CENTRAL AND WESTERN PORTIONS OF CAROLINE COUNTY...INCLUDING THE 1-95 CORRIDOR.
Sep 8, 9:46 PM EDTFLASH FLOODLadysmith, VAWIDESPREAD FLOODING AND ROAD CLOSURES ACROSS THE ENTIRE COUNTY. EASTERN HALF HIT HARDEST INCLUDING CARMEL CHURCH AND RUTHER GLEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WGUS51 KAKQ 082354
FFWAKQ
VAC033-041-075-085-087-109-145-760-090300-
/O.NEW.KAKQ.FF.W.0008.110908T2354Z-110909T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 PM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  CITY OF RICHMOND IN CENTRAL VIRGINIA...
  SOUTHEASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
  HANOVER COUNTY IN CENTRAL VIRGINIA...
  WESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  EASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...
  EASTERN POWHATAN COUNTY IN CENTRAL VIRGINIA...
  CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...

* UNTIL 1100 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SALISBURY...WARES CROSSROADS...VONTAY...TUCKAHOE...SUBLETTS...
  SPARTA...SHORT PUMP...SABOT...RUTHER GLEN...ROUTE 288 AND I 64...
  ROCKVILLE...RAPPAHANNOCK ACADEMY...PORT ROYAL...OILVILLE...
  MONTPELIER...MILFORD...MECHANICSVILLE...MANAKIN...LAUREL...
  LAKESIDE...LADYSMITH...KINGS DOMINION...HIGHLAND SPRINGS...HANOVER
  AIRPORT...HANOVER...GUINEA...GOLANSVILLE...GLEN ALLEN...FOUNDERS
  BRIDGE...FORT A.P. HILL...ELMONT...EAST HIGHLAND PARK...DOWNTOWN
  RICHMOND...DOSWELL...DAWN...CROZIER...CHESNUT OAKS...BUMPASS...
  BOWLING GREEN...BEAVERDAM...ATLEE...ASHLAND AND ASHCAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

&&

LAT...LON 3823 7724 3819 7724 3821 7722 3817 7717
      3817 7713 3813 7711 3812 7714 3808 7717
      3801 7712 3785 7735 3738 7731 3732 7778
      3811 7790 3810 7783 3802 7772 3800 7764
      3825 7737
TIME...MOT...LOC 2354Z 180DEG 0KT 3752 7768

$$

SCALORA
2 follow-up statements
820 
WGUS71 KAKQ 090116
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
916 PM EDT THU SEP 8 2011

VAC033-041-075-085-087-109-145-760-090300-
/O.CON.KAKQ.FF.W.0008.000000T0000Z-110909T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWHATAN VA-CITY OF RICHMOND VA-HENRICO VA-HANOVER VA-GOOCHLAND VA-
CHESTERFIELD VA-CAROLINE VA-LOUISA VA-
916 PM EDT THU SEP 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN LOUISA...CAROLINE...NORTHERN CHESTERFIELD...SOUTHEASTERN
GOOCHLAND...HANOVER...WESTERN HENRICO...CITY OF RICHMOND AND EXTREME
EAST CENTRAL POWHATAN COUNTIES...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AREAS OF HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VONTAY...
TUCKAHOE...SPARTA...SHORT PUMP...SALISBURY...RUTHER GLEN...ROUTE 288
AND I 64...ROCKVILLE...RAPPAHANNOCK ACADEMY...PORT ROYAL...
MONTPELIER...MILFORD...MECHANICSVILLE...MANAKIN...LAUREL...
LAKESIDE...LADYSMITH...KINGS DOMINION...HIGHLAND SPRINGS...HANOVER
AIRPORT...HANOVER...GUINEA...GOLANSVILLE...GLEN ALLEN...FOUNDERS
BRIDGE...FORT A.P. HILL...ELMONT...EAST HIGHLAND PARK...DOWNTOWN
RICHMOND...DOSWELL...DAWN...BUMPASS...BOWLING GREEN...BEAVERDAM...
ATLEE...ASHLAND AND ASHCAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3823 7724 3819 7724 3821 7722 3817 7717
      3817 7713 3813 7711 3812 7714 3808 7717
      3801 7713 3785 7735 3738 7731 3735 7768
      3810 7783 3802 7772 3800 7764 3825 7737
TIME...MOT...LOC 0115Z 180DEG 0KT 3752 7768

$$

SCALORA
819 
WGUS71 KAKQ 090245
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1045 PM EDT THU SEP 8 2011

VAC033-041-075-085-087-109-145-760-090255-
/O.CAN.KAKQ.FF.W.0008.000000T0000Z-110909T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWHATAN VA-CITY OF RICHMOND VA-HENRICO VA-HANOVER VA-GOOCHLAND VA-
CHESTERFIELD VA-CAROLINE VA-LOUISA VA-
1045 PM EDT THU SEP 8 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
LOUISA...CAROLINE...NORTHERN CHESTERFIELD...SOUTHEASTERN GOOCHLAND...
HANOVER...WESTERN HENRICO...CITY OF RICHMOND AND EXTREME EAST CENTRAL
POWHATAN COUNTIES...

LAT...LON 3823 7724 3819 7724 3821 7722 3817 7717
      3817 7713 3813 7711 3812 7714 3808 7717
      3801 7713 3785 7735 3738 7731 3735 7768
      3810 7783 3802 7772 3800 7764 3825 7737
TIME...MOT...LOC 0245Z 180DEG 0KT 3752 7768

$$

SCALORA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 7:07 PM EDT, 47 minutes earlier.

Area forecast discussion, Sep 8, 7:07 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
707 PM EDT THU SEP 8 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY MOVES OFF THE MID ATLANTIC COAST TONIGHT.
THIS BOUNDARY WILL HELP TO PUSH HURRICANE KATIA EAST AND FURTHER
OUT TO SEA FRIDAY. HIGH PRESSURE BUILDS INTO THE AREA THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TRPLCL MSTR PLUME ALONG AND AHEAD OF FRNTL BNDRY CONTG TO AID IN
THE DVLPMNT OF SHWRS/TSTRMS. SAID BNDRY PROGGED TO SLOWLY MOVE E
AND OFF THE COAST TONITE. THIS ALONG WITH THE LOSS OF HTNG SHOULD
ALLOW FOR PCPN COVERAGE TO DECREASE THRU OUT THE NITE WITH LTST
DATA SPRTG THE BEST LIFT AND SPRT FOR PCPN HEADING N & W OF FA AS
WEAK NRGY ROTATES ARND RETROGRADING UPR LVL LOW. WILL BEGIN TO
TAPER OFF POPS THIS EVE WITH ONLY CHC POPS ACROSS NRN CNTYS AFTR
MIDNITE. ANY SHWR/TSTRM OVR NXT FEW HRS CUD PRODUCE LCLLY HVY RNFL
AND GIVEN THE LOW FF GUID...MAY NEED TO ISSUE ADDNTL FLOOD
ADVSRYS/WRNGS DUE TO THE SATURATED GRND IF ECHOES CONT TO DVLP AND
TRAIN.

NXT CONCERN TONITE WILL BE FOR FOG DVLPNT GIVEN THE SATURATED GRND
ALONG WITH TMPS APPRCHG DP TMPS. HAVE ADDED PTCHY FOG AFTR MIDNITE
FOR NOW. LOWS 65-70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
STACKED UPR LVL LOW PROGGED TO RETROGRADE TOWARD THE MID-MISS VLLY
FRI AND SAT WITH WEAK HIGH PRS BLDG INTO THE RGN. THIS PATTERN
WILL PRODUCE MORE OF A DRY SW FLOW ACROSS OUR CWA WITH THE BEST
CHANCE FOR MAINLY DIURNAL CONVECTION ACROSS NRN HALF OF FA FRI.
IT STAYS RATHER WARM AND SOMEWHAT HUMID THRU WEEKEND DUE TO TRPLCL
AIRMASS. ANY POPS WILL BE IN THE SLGHT CHC RANGE AND CONFINED TO
NRN MOST CNTYS. HIGHS THRU THE PRD IN THE L-M80S. BOTH DAYS WILL
BE IN THE 80S. LOWS IN THE M-U60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
QUASI-ZONAL FLOW IS EXPECTED TO PREVAIL OVER THE MID ATLANTIC DURING
THE EARLY TO MIDDLE PORTION OF NEXT WEEK AROUND THE BASE OF A BROAD
TROUGH OVER EASTERN CANADA. PRECIPITATION CHANCES SHOULD BE MINIMAL
IN SUCH A PATTERN AND TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE
SEASONAL AVERAGES WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE
LOW TO MID 60S. THE TROUGH AMPLIFIES OVER THE UPPER MIDWEST AND
GREAT LAKES BY THE MIDDLE OF NEXT WEEK PUSHING A COLD FRONT TOWARD
THE REGION FROM THE NORTHWEST.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
UPPER LEVEL LOW CENTERED OVER OHIO WILL REMAIN STATIONARY THROUGH
FRI. SHOWERS AND TSTMS ARE POSSIBLE THROUGH THE EVENING HOURS WITH
MOIST MARITIME AIR BEING ADVECTED OVER THE FA. FOG WILL BE POSSIBLE
IN THE SATURATED BL...VIS AND CEILINGS MAY MAKE LIFR/IFR FLIGHT
RESTRICTIONS POSSIBLE. CHANCES FOR SHOWERS LINGER INTO FRI AS
UNSTABLE AIRMASS REMAINS IN PLACE.

CHANCES FOR PRECIP DWINDLE SAT AS UPPER LOW SLOWLY BEGINS TO MOVE
NORTH AND EAST OF THE FA AND DRIER AIR BEGINS TO ADVECT IN. HIGH
PRESSURE TRIES TO BUILD IN FOR THE WEEKEND...CREATING VFR CONDITIONS.

&&

.MARINE...
HURRICANE KATIA IS EXPECTED TO PASS WELL OFF THE COAST TONIGHT
THROUGH FRIDAY AS A MINIMAL HURRICANE. NO CHANGES APPEAR NECESSARY
TO THE PRESENT SCA FLAGS. SEAS ARE EXPECTED TO REACH 8-10FT BEYOND
5-10 NM...WITH A POTENTIAL OF UP TO 10-12 FT NEAR 20 NM. NEARSHORE
WAVES ARE EXPECTED TO REMAIN BELOW 8 FT...SO A HIGH SURF ADVISORY
SHOULD NOT BE NECESSARY. A MINOR INCREASE IN WIND SPEEDS IS EXPECTED
FOR THE COASTAL ATLANTIC (DIRECTION NE THEN N)...BUT SHOULD BE AOB
15 KT. RAPIDLY IMPROVING CONDITIONS ARE EXPECTED INTO THE WEEKEND AS
WEAK HIGH PRESSURE BUILDS OVER THE REGION.

A HIGH RIP CURRENT THREAT IS EXPECTED TO CONTINUE INTO TOMORROW WITH
ELEVATED OFFSHORE SEAS AND LONG PERIOD SWELL OF 13-16 SEC. THE
THREAT SHOULD IMPROVE SOUTH TO NORTH AS THE SWELL SUBSIDES.

TIDES/COASTAL FLOODING...
MOST SITES WILL HAVE TIDAL DEPARTURES OF 1 TO 1.5 FT ABOVE
ASTRONOMICAL TIDES THROUGH AT LEAST SATURDAY. LEVELS WILL APPROACH
MINOR AT OCEAN CITY WITH HIGH TIDE LATE THIS AFTERNOON INTO EARLY
THIS EVENING WHEN COMBINED WITH SWELL FROM HURRICANE KATIA. A
COASTAL FLOOD STATEMENT HAS BEEN ISSUED TO ACCOUNT FOR THIS. LEVELS
COULD AGAIN APPROACH MINOR AT OCEAN CITY WITH HIGH TIDE LATE
TOMORROW AFTERNOON/EARLY EVENING.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ634.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ654-656-658.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT FRIDAY NIGHT FOR
     ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR/MAS
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...DAP
MARINE...AJZ
Hazardous weather outlook, Sep 8, 4:38 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 PM EDT THU SEP 8 2011

MDZ021>024-NCZ012>016-030>032-VAZ048-049-061>064-067>097-092045-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-
LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
438 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ017-102-VAZ098>100-092045-
MARYLAND BEACHES-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
438 PM EDT THU SEP 8 2011

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ060-065-066-092045-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-
438 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-092045-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
438 PM EDT THU SEP 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-092045-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
438 PM EDT THU SEP 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-092045-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
438 PM EDT THU SEP 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-092045-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
438 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 8, 2:04 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
204 PM EDT THU SEP 8 2011

NCZ016-017-VAZ094>097-081900-
CAMDEN NC-CHESAPEAKE VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH
VA-SUFFOLK VA-WESTERN CURRITUCK NC-
204 PM EDT THU SEP 8 2011

...MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS OVER SOUTHERN
TIDEWATER...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF MODERATE TO HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM NORFOLK NAVAL AIR STATION TO
LILLY...OR FROM NORFOLK NAVAL AIR STATION TO SOUTH MILLS...MOVING
NORTHWEST AT 15 MPH. THIS AREA OF SHOWERS AND STRONG THUNDERSTORMS
WILL BE NEAR...
  WESTERN BRANCH AROUND 215 PM EDT...
  BOWERS HILL AROUND 225 PM EDT...

LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3651 7647 3687 7646 3696 7641 3696 7637
      3695 7637 3696 7634 3696 7626 3664 7623
      3643 7623

05
Special weather statement, Sep 8, 2:20 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
220 PM EDT THU SEP 8 2011

VAZ063-064-072-073-081915-
CAROLINE VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-
220 PM EDT THU SEP 8 2011

...MODERATE TO HEAVY SHOWERS CONTINUE NORTH OF RICHMOND METRO...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO HEAVY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS
FROM MANGOHICK TO HANOVER...OR FROM DAWN TO ASHLAND...MOVING NORTH
AT 15 MPH. THESE SHOWERS AND STRONG THUNDERSTORMS WILL BE NEAR...
  DAWN AROUND 230 PM EDT...
  KINGS DOMINION AROUND 235 PM EDT...
  DOSWELL AROUND 245 PM EDT...
  SPARTA AROUND 305 PM EDT...
  MILFORD AROUND 315 PM EDT...

LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3824 7731 3825 7729 3823 7728 3824 7728
      3825 7726 3767 7712 3759 7737 3806 7758
      3820 7743 3826 7734

05
Special weather statement, Sep 8, 2:35 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 PM EDT THU SEP 8 2011

VAZ073-074-076-078-084-085-081930-
ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MIDDLESEX
VA-RICHMOND VA-
235 PM EDT THU SEP 8 2011

...HEAVY SHOWERS MOVING ACROSS NORTHERN NECK...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE TO HEAVY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS
ORIENTED NEAR SALUDA...MOVING NORTHWEST AT 15 MPH. THESE SHOWERS AND
STRONG THUNDERSTORMS WILL BE NEAR REMLIK...AND...WARNER AT 245 PM
EDT...MASCOT AT 255 PM EDT...CHURCH VIEW...AND...VELMA AT 300 PM
EDT...JAMAICA...AND...NESTING AT 310 PM EDT...DRAGONVILLE AT 325 PM
EDT.

LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3774 7691 3792 7663 3758 7645 3749 7656

05
Special weather statement, Sep 8, 3:27 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT THU SEP 8 2011

VAZ070-071-080>082-082030-
CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-HENRICO VA-PRINCE GEORGE
VA-
327 PM EDT THU SEP 8 2011

...STRONG THUNDERSTORMS MOVING FROM TRI-CITIES AREA TOWARDS METRO
RICHMOND...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM VARINA TO 8 MILES SOUTH OF RICHARD
BLAND COLLEGE...OR FROM VARINA TO CARSON...MOVING NORTH AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  RICHARD BLAND COLLEGE AROUND 350 PM EDT...
  PETERSBURG AROUND 400 PM EDT...
  ETTRICK AROUND 410 PM EDT...
  COLONIAL HEIGHTS AROUND 415 PM EDT...
  WOODS EDGE AROUND 425 PM EDT...

LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3717 7723 3716 7732 3715 7742 3723 7744
      3725 7743 3727 7744 3743 7747 3748 7728

05
Special weather statement, Sep 8, 3:33 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT THU SEP 8 2011

VAZ080-081-087>089-092-093-096-082030-
DINWIDDIE VA-GREENSVILLE VA-ISLE OF WIGHT VA-PRINCE GEORGE
VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
333 PM EDT THU SEP 8 2011

...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF MODERATE TO HEAVY SHOWERS AND EMBEDDED
THUNDERSTORMS...ORIENTED FROM DENDRON TO 16 MILES SOUTHEAST OF LEES
MILL...OR FROM DENDRON TO GATES...MOVING NORTHWEST AT 10 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  LEES MILL AROUND 340 PM EDT...
  BERLIN AROUND 350 PM EDT...
  WAKEFIELD AROUND 355 PM EDT...
  CARSLEY AROUND 405 PM EDT...
  GWALTNEY CORNER AROUND 410 PM EDT...
  SAVEDGE AROUND 415 PM EDT...

LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3711 7682 3673 7685 3655 7677 3655 7734
      3715 7742 3722 7730 3727 7725

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:48 PM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 6 more72 min
Sep 7, 9:59 PM EDTFlash Flood WarningAKQCaroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 12 more2 hr
Sep 7, 10:36 PM EDTAreal Flood AdvisoryAKQSouthampton84 min
Sep 8, 12:00 AM EDTFlash Flood WarningAKQCaroline, Charles City, Essex, Gloucester, Hanover, Henrico and 19 more91 min
Sep 8, 2:27 AM EDTAreal Flood AdvisoryAKQAccomack3 hr
Sep 8, 5:52 AM EDTSpecial Weather StatementAKQCharles City, New Kent53 min
Sep 8, 7:34 AM EDTAreal Flood AdvisoryAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more86 min
Sep 8, 1:09 PM EDTSpecial Weather StatementAKQKing William51 min
Sep 8, 1:20 PM EDTAreal Flood AdvisoryAKQCaroline, Hanover, King and Queen, King William4 hr
Sep 8, 2:04 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth56 min
Sep 8, 2:20 PM EDTSpecial Weather StatementAKQCaroline55 min
Sep 8, 2:35 PM EDTSpecial Weather StatementAKQMiddlesex55 min
Sep 8, 3:27 PM EDTSpecial Weather StatementAKQHenrico, City of Colonial Heights, City of Hopewell, City of Petersburg63 min
Sep 8, 3:33 PM EDTSpecial Weather StatementAKQPrince George, Southampton, Surry, Sussex, City of Franklin57 min
Sep 8, 4:02 PM EDTCoastal Flood StatementAKQAccomack5 hr
Sep 8, 4:48 PM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Essex, Hanover, Henrico, King and Queen and 5 more2 hr
Sep 8, 6:58 PM EDTAreal Flood AdvisoryAKQCaroline, Essex, Westmoreland2 hr
Sep 8, 7:41 PM EDTFlash Flood WarningAKQEssex, Northumberland, Richmond, Westmoreland3 hr

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.